MAUDE Adverse Event Report: INPECO SA FLEXLAB; LABORATORY AUTOMATION SYSTEM

INPECO SA FLEXLAB; LABORATORY AUTOMATION SYSTEM
Model Number FLX
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The aptima tubes have 2 lines on the tubes to indicate the correct filling level.According to the distributor investigation, the customer was loading overfilled sample tubes on the automation system.Since the panther aspirates the sample without detecting the liquid level, the aspiration can cause the spillage of the sample forced it out of the pierced cap.The spillage can contaminate the tube and the "environment" inside the panther.When the sample tubes are loaded by the interface module gripper back into the carrier, the sample spilled on the external part of the tube can contaminate the gripper with the possible consequent cross contamination of the following sample tubes touched by the gripper.Since the first contamination detection, the entire automation system has been checked every week with wipe tests and no contamination is measured.As immediate action, the customer stopped loading the sample tubes with test orders for the panther via automation system and directly loaded them on the analyzer checking if the sample tubes are overfilled.As long term solution, the distributor recommended the customer to check the filling volume of the aptima sample tubes before loading them on the automation system and to reject the tubes overfilled.The operations manual has been reviewed and evaluated completed.It already includes the note: "sample tubes must be filled and handled according to laboratory guidelines and procedures.Do not fill over the filling volume of the sample tube.The filling volume is the nominal volume reported by the manufacturer on the tube label.The maximum volume of any sample loaded in the automation must be the volume (expressed in milliliters [ml]) as indicated in the label of the tube (volume threshold) in accordance with the tube's manufacturer manual and/or specifications." inpeco and the distributor, who managed the investigation on the field, agree that there are not deficiencies of the automation system nor of the operations manual.The event was not caused by inpeco device.The root cause is a user error since the customer loaded overfilled sample tubes.No additional actions from inpeco side are foreseen.
 
Event or Problem Description
In october 2022, the laboratory found through wipe tests chlamydia and gonococcal contamination on the grippers of the interface modules which connect the flexlab automation system with panther (third party analyzer).The customer suspected that the sample tubes processed by the panther connected to the automation system may be cross contaminated and the test results may be altered.The automation system interface module with panther has a robot to pick up the sample tubes from the carriers and place them on the shuttle of the analyzer to be tested.In this laboratory the panther analyzers process only capped aptima tubes through cap piercing.Information received from the field: "all data generated by the panther systems for ct and go in the period june-october has been examined by the laboratory and it has been determined that in 21 results of ggd applicants it cannot be stated with certainty that these are really positive.The ggd has been asked to look at the clinical examination.In 3 applications it was stated that the clinic corresponds to std and the relevant ggd has not taken any further action.Another ggd had 18 results that were possibly false positives.From the clinic, 6 applications appear to correspond to an std.They have chosen to speak to and inform each client.This has been done and no responses have been received.".

Brand Name
FLEXLAB
Common Device Name
LABORATORY AUTOMATION SYSTEM
Manufacturer (Section D)
INPECO SA
via torraccia 26
novazzano, 6883
SZ  6883
Manufacturer (Section G)
INPECO SPA
via givoletto 15
val della torre, 10040
IT   10040
Manufacturer Contact
eva balzarotti
via torraccia 26
novazzano, 6883
SZ   6883
MDR Report Key16415876
Report Number3010825766-2023-00002
Device Sequence Number20241875
Product Code CEM
UDI-Device Identifier07640172340004
UDI-Public(01)07640172340004(11)181213
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K121012
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation 505
Type of Report Initial
Report Date (Section B) 02/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFLX
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2023
Initial Report FDA Received Date02/22/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown